The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Aching jaws/headaches

Oct 5, 2002

Hi. I am newly positive, and taking sustiva, Viread and Epivir for 3 weeks. I have a trouble with sustiva electric dreams, but have aching jaws that inspire day-long facial tension and dull headaches. Has Sustiva been known(or any of these drugs or combo)to cause teeth grinding or tenson during sleep. I am not aware of jaw tension during waking hours. Many thanks from a newbie!


Response from Dr. Henry

Sustiva can cause all sorts of unusual central nervous system complaints in the first several months of therapt. Often relief can be obtained by use of trazadone and or lorazepam for several weeks until the brain/body has adjusted. If persistent and a work-up finds no other possible cause then a switch to a different med is often attempted (i.e abacavir or nevirapine). KH

severe headache above eyes
New meds

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint